Alert archive / Nevada / Flash Flood Watches in 2014
Flash Flood Watch 13, NWS Elko, NV
NWS Elko, NV issued this flash flood watch at Sep 20, 2014, 2:35 AM PDT for 5 counties in Nevada. It took effect at Sep 20, 2014, 5:00 PM PDT. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2014, 2:35 AM PDT (09:35 UTC)
- In effect from
- Sep 20, 2014, 5:00 PM PDT
- Expired
- Sep 21, 2014, 8:43 PM PDT
- In force
- 28 hr
- Issued by
- NWS Elko, NV
- Flood severity
- None
Counties Elko County, NV, Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 133 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 9.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 142 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 2659 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
419 WGUS65 KLKN 200935 FFALKN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ELKO NV 235 AM PDT SAT SEP 20 2014 ...LOCALIZED HEAVY RAINFALL POSSIBLE SATURDAY NIGHT AND SUNDAY... .AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE INTO THE REGION LATER SATURDAY AND LINGER THROUGH SUNDAY. THIS LOW WILL TAP TROPICAL MOISTURE TO THE SOUTH AND BRING A HEIGHTENED RISK OF HEAVY RAIN. FLASH FLOODING IS POSSIBLE. NVZ031-033>041-210000- /O.NEW.KLKN.FF.A.0013.140921T0000Z-140922T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE... SILVER ZONE PASS...WEST WENDOVER...SECRET PASS... LAMOILLE CANYON...HARRISON PASS....ELY...RUTH...MCGILL... CONNORS PASS...GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN... AUSTIN...EUREKA...DIAMOND VALLEY...ELKO...SPRING CREEK...CARLIN... WELLS...RUBY VALLEY...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 235 AM PDT SAT SEP 20 2014 ...FLASH FLOOD WATCH IN EFFECT FROM THIS AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA AND SOUTH CENTRAL NEVADA... INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL NEVADA...WHITE PINE COUNTY. IN NORTH CENTRAL NEVADA...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY AND SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY. IN NORTHEAST NEVADA...NORTHERN ELKO COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTH CENTRAL ELKO COUNTY...SOUTHEASTERN ELKO COUNTY AND SOUTHWESTERN ELKO COUNTY. IN SOUTH CENTRAL NEVADA...NORTHEASTERN NYE COUNTY AND NORTHWESTERN NYE COUNTY. * FROM LATE THIS AFTERNOON THROUGH SUNDAY EVENING * LOCALLY HEAVY RAINFALL ASSOCIATED WITH AN UPPER LEVEL LOW MAY PRODUCE FLASH FLOODING ACROSS MOUNTAINOUS TERRAIN...PARTICULARLY BURN SCARS. THE GREATEST RISK OF FLASH FLOODING IS IN EAST- CENTRAL NEVADA...BUT POTENTIAL EXISTS FURTHER NORTH AND WEST AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ RCM
4 follow-up statements
190 WGUS65 KLKN 202100 FFALKN FLOOD WATCH NATIONAL WEATHER SERVICE ELKO NV 200 PM PDT SAT SEP 20 2014 ...WIDESPREAD RAIN AND THUNDERSTORMS EXPECTED TONIGHT AND SUNDAY... .A SLOW-MOVING LOW PRESSURE SYSTEM WILL MOVE INTO NEVADA TONIGHT AND LINGER THROUGH SUNDAY. THIS LOW WILL TAP TROPICAL MOISTURE TO THE SOUTH AND BRING A HEIGHTENED RISK OF HEAVY RAIN. LOCALLY HEAVY RAINFALL IS LIKELY...WITH FLASH FLOODING POSSIBLE. NVZ031-033>041-211200- /O.CON.KLKN.FF.A.0013.140921T0000Z-140922T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE... SILVER ZONE PASS...WEST WENDOVER...SECRET PASS... LAMOILLE CANYON...HARRISON PASS....ELY...RUTH...MCGILL... CONNORS PASS...GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN... AUSTIN...EUREKA...DIAMOND VALLEY...ELKO...SPRING CREEK...CARLIN... WELLS...RUBY VALLEY...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 200 PM PDT SAT SEP 20 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 5 PM PDT THIS AFTERNOON THROUGH SUNDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA... NORTHEAST NEVADA AND SOUTH CENTRAL NEVADA...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL NEVADA...WHITE PINE COUNTY. IN NORTH CENTRAL NEVADA...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY AND SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY. IN NORTHEAST NEVADA...NORTHERN ELKO COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTH CENTRAL ELKO COUNTY... SOUTHEASTERN ELKO COUNTY AND SOUTHWESTERN ELKO COUNTY. IN SOUTH CENTRAL NEVADA...NORTHEASTERN NYE COUNTY AND NORTHWESTERN NYE COUNTY. * FROM 5 PM PDT THIS AFTERNOON THROUGH SUNDAY EVENING * WIDESPREAD RAIN AND THUNDERSTORMS ARE EXPECTED TONIGHT ACROSS CENTRAL NEVADA...EXPANDING NORTH TO INCLUDE NORTHERN NEVADA ON SUNDAY. VERY HIGH MOISTURE LEVELS WILL ALLOW FOR EFFICIENT RAINFALL RATES... WITH EXCESSIVE RAINFALL RATES AND AMOUNTS FROM THE STRONGEST THUNDERSTORMS. RAINFALL AMOUNTS WILL AVERAGE ONE QUARTER TO ONE HALF INCH FOR MOST LOCALES...WITH LOCAL AMOUNTS AS HIGH AS 3 INCHES POSSIBLE. * AREAS MOST PRONE TO FLASH FLOODING INCLUDE SMALL CREEKS...DRY WASHES...AND BURN SCARS NEAR STEEP MOUNTAINOUS TERRAIN. ROCK SLIDES AND DEBRIS FLOWS ARE POSSIBLE IN STEEP TERRAIN...IN ADDITION TO EROSION OF GRAVEL AND DIRT ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ TURNER
063 WGUS65 KLKN 210907 FFALKN FLOOD WATCH NATIONAL WEATHER SERVICE ELKO NV 207 AM PDT SUN SEP 21 2014 ...WIDESPREAD RAIN AND THUNDERSTORMS EXPECTED TODAY... .A SLOW-MOVING LOW PRESSURE SYSTEM WILL MOVE ACROSS NEVADA TODAY. THIS LOW WILL TAP TROPICAL MOISTURE TO THE SOUTH AND BRING A HEIGHTENED RISK OF HEAVY RAIN. LOCALLY HEAVY RAINFALL IS LIKELY...WITH FLASH FLOODING POSSIBLE. NVZ031-033>041-220000- /O.CON.KLKN.FF.A.0013.000000T0000Z-140922T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE... SILVER ZONE PASS...WEST WENDOVER...SECRET PASS... LAMOILLE CANYON...HARRISON PASS....ELY...RUTH...MCGILL... CONNORS PASS...GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN... AUSTIN...EUREKA...DIAMOND VALLEY...ELKO...SPRING CREEK...CARLIN... WELLS...RUBY VALLEY...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 207 AM PDT SUN SEP 21 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA... NORTHEAST NEVADA AND SOUTH CENTRAL NEVADA...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL NEVADA...WHITE PINE COUNTY. IN NORTH CENTRAL NEVADA...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY AND SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY. IN NORTHEAST NEVADA...NORTHERN ELKO COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTH CENTRAL ELKO COUNTY... SOUTHEASTERN ELKO COUNTY AND SOUTHWESTERN ELKO COUNTY. IN SOUTH CENTRAL NEVADA...NORTHEASTERN NYE COUNTY AND NORTHWESTERN NYE COUNTY. * THROUGH THIS EVENING * WIDESPREAD RAIN AND THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL AND NORTHERN NEVADA TODAY. VERY HIGH MOISTURE LEVELS WILL ALLOW FOR EFFICIENT RAINFALL PRODUCTION...WITH EXCESSIVE RAINFALL RATES AND AMOUNTS FROM THE STRONGEST THUNDERSTORMS. RAINFALL AMOUNTS WILL AVERAGE ONE QUARTER TO ONE HALF INCH FOR MOST LOCALES...WITH LOCAL AMOUNTS AS HIGH AS 3 INCHES POSSIBLE. * AREAS MOST PRONE TO FLASH FLOODING INCLUDE SMALL CREEKS...DRY WASHES...AND BURN SCARS NEAR STEEP MOUNTAINOUS TERRAIN. ROCK SLIDES AND DEBRIS FLOWS ARE POSSIBLE IN STEEP TERRAIN...IN ADDITION TO EROSION OF GRAVEL AND DIRT ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ RCM
008 WGUS65 KLKN 212134 FFALKN FLOOD WATCH NATIONAL WEATHER SERVICE ELKO NV 234 PM PDT SUN SEP 21 2014 ...WIDESPREAD RAIN AND THUNDERSTORMS EXPECTED THROUGH 11 PM THIS EVENING... .A SLOW-MOVING LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE ACROSS NEVADA THIS EVENING. THIS LOW WILL CONTINUE TO TAP TROPICAL MOISTURE FROM THE SOUTH. LOCALLY HEAVY RAINFALL IS LIKELY...WITH FLASH FLOODING POSSIBLE. NVZ031-033>041-220600- /O.CON.KLKN.FF.A.0013.000000T0000Z-140922T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE... SILVER ZONE PASS...WEST WENDOVER...SECRET PASS... LAMOILLE CANYON...HARRISON PASS....ELY...RUTH...MCGILL... CONNORS PASS...GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN... AUSTIN...EUREKA...DIAMOND VALLEY...ELKO...SPRING CREEK...CARLIN... WELLS...RUBY VALLEY...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 234 PM PDT SUN SEP 21 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA... NORTHEAST NEVADA AND SOUTH CENTRAL NEVADA...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL NEVADA...WHITE PINE COUNTY. IN NORTH CENTRAL NEVADA...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY AND SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY. IN NORTHEAST NEVADA...NORTHERN ELKO COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTH CENTRAL ELKO COUNTY... SOUTHEASTERN ELKO COUNTY AND SOUTHWESTERN ELKO COUNTY. IN SOUTH CENTRAL NEVADA...NORTHEASTERN NYE COUNTY AND NORTHWESTERN NYE COUNTY. * UNTIL 11 PM PDT THIS EVENING * WIDESPREAD RAIN AND THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL AND NORTHERN NEVADA THROUGH THIS EARLY THIS EVENING...THEN SHOWERS ARE EXPECTED TO DECREASE. VERY HIGH MOISTURE LEVELS WILL ALLOW FOR EFFICIENT RAINFALL PRODUCTION...WITH EXCESSIVE RAINFALL RATES AND AMOUNTS FROM THE STRONGEST THUNDERSTORMS. RAINFALL AMOUNTS WILL AVERAGE ONE QUARTER TO ONE HALF INCH FOR MOST LOCALES...WITH LOCAL AMOUNTS AS HIGH AS 3 INCHES POSSIBLE. * AREAS MOST PRONE TO FLASH FLOODING INCLUDE SMALL CREEKS...DRY WASHES...AND BURN SCARS NEAR STEEP MOUNTAINOUS TERRAIN. ROCK SLIDES AND DEBRIS FLOWS ARE POSSIBLE IN STEEP TERRAIN...IN ADDITION TO EROSION OF GRAVEL AND DIRT ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ JH
531 WGUS65 KLKN 220343 FFALKN FLOOD WATCH NATIONAL WEATHER SERVICE ELKO NV 843 PM PDT SUN SEP 21 2014 NVZ031-033>041-220445- /O.CAN.KLKN.FF.A.0013.000000T0000Z-140922T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE... SILVER ZONE PASS...WEST WENDOVER...SECRET PASS... LAMOILLE CANYON...HARRISON PASS....ELY...RUTH...MCGILL... CONNORS PASS...GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN... AUSTIN...EUREKA...DIAMOND VALLEY...ELKO...SPRING CREEK...CARLIN... WELLS...RUBY VALLEY...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 843 PM PDT SUN SEP 21 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA AND SOUTH CENTRAL NEVADA HAS BEEN CANCELLED. THUNDERSTORMS ARE DIMINISHING AND NO FURTHER HEAVY RAINS OF SIGNIFICANCE ARE EXPECTED THIS EVENING. STANDING AND FLOWING WATER AND DEBRIS FROM EARLIER HEAVY RAINS AND FLOODING MAY STILL PRESENT LOCAL PROBLEMS...SO FOLLOW THE GUIDANCE OF LOCAL LAW ENFORCEMENT...ROAD CREWS...AND EMERGENCY CLOSURE SIGNS. TURN AROUND, DON'T DROWN! $$ RCM
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood watch went out at Sep 19, 3:25 PM PDT, 11 hours 10 minutes earlier.
Area forecast discussion, Sep 19, 3:25 PM PDT, 11 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 325 PM PDT FRI SEP 19 2014 .SYNOPSIS...SMOKE FROM THE CALIFORNIA FIRES WILL CONTINUE TO INFLUENCE PORTIONS OF NORTHERN AND CENTRAL NEVADA. ALL THE WHILE... A PACIFIC SLOW IS GEARING UP TO MOVE INTO THE GREAT BASIN. EXPECTING A BATCH OF UNSETTLED WEATHER SATURDAY AND SUNDAY. STAY TUNED FOR MORE DETAILS AS SEVERE THUNDERSTORMS MAY DEVELOP OVER THE WEEKEND. && .SHORT TERM...TONIGHT THROUGH SUNDAY. CALIFORNIA FIRES CAST A PALL OF SMOKEY AIR OVER NEVADA. FROM A SYNOPTIC VANTAGE...THERE IS A CLOSED LOW OFF THE COAST OF CALIFORNIA WITH RIDGING TO NORTH. THE MODELS DEPICT THIS PACIFIC LOW TO BEGIN PUSHING INLAND...COMPLETE WITH A NEGATIVE TILT TROF. A FETCH OF PACIFIC MOISTURE WILL GET ENTRAINED INTO THE SILVER STATE MOVING DIRECTLY OVER CENTRAL AND LATER NORTHERN NV. BUMPED UP THE POPS THIS FORECAST PACKAGE. QPF- WISE...MULTIPLE LOCATIONS CAN EXPECT STORM TOTALS NEAR OR OVER .50 OF AN INCH. MODELS HINTING AT SEVERE WEATHER POTENTIAL. FOR SUNDAY...THE NAM12 HAS -6 LI'S FROM AUSTIN TO THE SOUTHERN BORDER OF NORTHERN NYE COINCIDENT WITH IMPRESSIVE BULK RICHARDSON NUMBERS AND +1000 J/KG OF CAPE. JUICY PWS EXTEND FROM YUMA AZ TO LANDER COUNTY NV. BY 6Z SUNDAY...THE PROGGED SOUNDING FOR ELY IS VIRTUALLY SATURATED FROM 600 MB TO 450 MB...WITH WHAT APPEARS TO BE A CLOCKWISE HODOGRAPH. CORFIDI VECTORS VARY ZONE TO ZONE FROM 5 KNOTS TO 20 KNOTS. SUFFICE TO SAY...EXPECTING AN ACTIVE RADAR THIS WEEKEND. .LONG TERM...SUNDAY NIGHT THROUGH NEXT FRIDAY. MODELS IN AGREEMENT WITH HAVING THE UPPER LEVEL LOW KICKING OUT TO THE NORTHEAST AFTER 06Z SUNDAY NIGHT. BEHIND THE UPPER LOW...DRIER AIR MOVES IN THUS HAVE LOWERED POPS. SHORTWAVE HIGH BUILDS OVER THE CWA MONDAY AND THEN SHIFTS INTO UTAH BY TUESDAY MORNING WITH WARM DRY SOUTHWEST DEVELOPING. AS DEEP TROF PUSHES TOWARD THE WEST COAST ON WEDNESDAY ...WINDS ARE EXPECTED TO INCREASE AND BECOME GUSTY OVER THE CWA LATE WEDNESDAY AFTERNOON THROUGH NEXT FRIDAY. MODELS DIFFERENT WITH THE NEXT UPSTREAM TROF THURSDAY AND FRIDAY WITH GFS IS MUCH DEEPER AND COLDER THAN THE 12Z EC. EVEN SO...STILLS LOOKS WINDY IN THE LATTER PART OF THE PERIOD. && .AVIATION...EXPECT VFR CIGS AND VIS ALL TERMINALS NEXT 24 HOURS. A DRIER AIRMASS MOVES IN OVERNIGHT INTO SATURDAY. VISIBILITIES MAY BE REDUCED TO 4 MILES AT TIMES AT THE TERMINALS DUE TO SMOKE. && .FIRE WEATHER...A PACIFIC LOW IS SET TO MOVE INLAND THIS WEEKEND RESULTING IN A LIGHTNING OUTBREAK SATURDAY AND SUNDAY. MULTIPLE ZONES HAVE LALS OF 4 OR 5...AND IT IS A HIGH CONFIDENCE EVENT. ADDITIONALLY...THE THREAT OF SEVERE THUNDERSTORMS WILL INCREASE FOR SATURDAY AND SUNDAY. EXPECT DOWN POURS...GUSTY OUTFLOWS AND HAIL POSSIBLE. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 97/87/87/97
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 11:30 AM PDT | Special Weather Statement | LKN | Lander | 30 min |
| Sep 20, 12:48 PM PDT | Special Weather Statement | LKN | 27 min | |
| Sep 20, 1:19 PM PDT | Areal Flood Advisory | LKN | Nye | 3 hr |
| Sep 20, 1:54 PM PDT | Special Weather Statement | LKN | 51 min | |
| Sep 20, 2:36 PM PDT | Special Weather Statement | LKN | 39 min | |
| Sep 20, 2:49 PM PDT | Special Weather Statement | LKN | 41 min | |
| Sep 20, 3:15 PM PDT | Special Weather Statement | LKN | 45 min | |
| Sep 20, 3:49 PM PDT | Special Weather Statement | LKN | 41 min | |
| Sep 20, 4:18 PM PDT | Special Weather Statement | LKN | 42 min | |
| Sep 20, 4:24 PM PDT | Special Weather Statement | LKN | 36 min | |
| Sep 20, 4:27 PM PDT | Flash Flood Warning | LKN | Eureka, Nye, White Pine | 3 hr |
| Sep 20, 4:46 PM PDT | Areal Flood Advisory | LKN | Nye | 3 hr |
| Sep 20, 4:59 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, Lander, Nye | 29 min |
Nearby
Flash Flood Watches in Nevada, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.